Details

9-10am and/or 5-6pm @ Health Department

Naloxone (Narcan) Community Opioid Overdose Trainings.

Would you know what to do if someone overdosed? The Wheeling-Ohio County Health Department is offering life-saving Naloxone (Narcan) training for residents. When administered correctly, the nasal spray Narcan restores breathing that has been dangerously slowed by an overdose of heroin or prescription painkillers. Narcan works within a minute or two and gives emergency responders time to get the person to a hospital.

Residents who participate in the trainings will:

  • recognize the signs and symptoms of an opioid overdose
  • properly administer naloxone (Narcan)
  • know the necessary follow-up steps
  • Receive a training certificate (necessary to receive a Narcan prescription)
  • Receive a health department issued prescription for Narcan, which can be filled at your local pharmacy, or receive Narcan issued by the health department.

Trainings are held on Wednesdays at the Wheeling-Ohio County Health Department.

Registration and a $5.00 fee must be paid prior to the day of the training. Trainings are held at the City/County Building, 1st floor. Off-site trainings can be arranged. Pre-registration is required for the training. Call (304) 234-3682 for more information.

Naloxone education and certification is highly recommended for anyone involved in drug use to include but not limited to; drug users, family members and caregivers of drug users, first responders, etc. Naloxone will NOT be distributed at these sessions. Education will be provided on the administration of the medication, side effects, society and culture.

The Health Department has received a small supply of Naloxone from Wheeling Hospital and is available to individuals without insurance or who’s insurance will not cover Naloxone. Individuals will need to complete the training and have a Naloxone certification.

Naloxone is a life-saving drug that can revive overdose victims. Its brand name is Narcan. Naloxone (Narcan) helps restore breathing to a person who is overdosing from opioid drugs such as heroin and prescription drugs such as oxycontin, oxycodone and fentanyl. It also is used to reverse the effects of narcotic drugs used during surgery and to treat pain. The Wheeling-Ohio County Health Department offers trainings to administer Narcan through a nasal spray during an overdose. In a clinical setting, Narcan can be injected intravenously.

The Wheeling-Ohio County Health Department offers Community Opioid Overdose Trainings. Residents who want to be trained to administer Narcan should register by contacting the health department or registering in person at the health department. Space is limited – register early. If your business or organization is interested in arranging a training contact the health department to set up a training time and location. Local police departments and first responders interested in arranging for training can contact the Wheeling-Ohio County Health Department at (304) 234-3682.

Back to Calendar